Oklahoma, 2015

Drought in Oklahoma, January 1 to 31, 2015

January 1 to 31, 2015 · NWS OUN · 27 events in 27 counties and zones

With persistent dry conditions, drought persisted across much of western and central Oklahoma.

Where it happened

Every event with a place to put it; 27 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
27

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

With persistent dry conditions, drought persisted across much of western and central Oklahoma.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Dec 31, 11:38 PM CST, 22 minutes earlier.

Area forecast discussion, Dec 31, 11:38 PM CST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1138 PM CST WED DEC 31 2014

.AVIATION...06Z TAF ISSUANCE...
FREEZING DRIZZLE AND RAIN... AND SLEET WILL CONTINUE TO SLOWLY
LIFT NORTHWARD INTO THE TEXOMA REGION... IMPACTING KSPS SHORTLY
AFTER MIDNIGHT. -FZRAPL ACTIVITY WILL CONTINUE THROUGH THE
MORNING... SLOWLY MOVING INTO SOUTHERN AND CENTRAL OKLAHOMA
THROUGH NOON. VFR CEILINGS WILL SLOWLY TRANSITION TO MVFR FROM
SOUTH TO NORTH ACROSS THE REGION AS THE AREA OF -FZRA SPREADS IN.
WINDS WILL REMAIN LIGHT... GENERALLY OUT OF THE SOUTH/SOUTHWEST.

JTK

&&

.PREV DISCUSSION... /ISSUED 949 PM CST WED DEC 31 2014/

DISCUSSION...
LIGHT FREEZING DRIZZLE MAY OCCUR SOMETIMES LATE THIS EVENING OVER
SOUTHWEST AND SOUTH CENTRAL OKLAHOMA AND ADJACENT PARTS OF NORTH
TEXAS. FREEZING RAIN AND POSSIBLY SLEET ARE STILL EXPECTED LATER
TONIGHT IN THESE AREAS. THE MOST LIKELY TIME OF FREEZING RAIN
APPEARS TO BE BETWEEN 3 AM AND 9 AM THURSDAY. THE UPPER WAVE
PROVIDING THE LIFT FOR THIS WILL EFFECT ACROSS SOUTH CENTRAL AND
SOUTHEAST OKLAHOMA LATER THURSDAY. FOR THE OVERNIGHT, DEWPOINT
TEMPERATURES WERE LOWERED IN NORTHERN OKLAHOMA IN LINE WITH
OBSERVATIONS. ALSO THE CHANCE FOR LIGHT FREEZING RAIN OR FREEZING
DRIZZLE WAS EXPANDED NORTH SLIGHTLY TO INCLUDE SOUTH CENTRAL
OKLAHOMA BEFORE MIDNIGHT. POPS IN NORTHERN TEXAS COUNTIES WERE
INCREASED A BIT.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  24  20  30  26 /  20  10  40  10
HOBART OK         23  17  27  23 /  20  40  30  10
WICHITA FALLS TX  27  23  30  29 /  20  70  60  30
GAGE OK           17  13  27  18 /   0  10  20  10
PONCA CITY OK     23  18  29  22 /   0  10  20  10
DURANT OK         33  25  34  32 /  20  40  80  60

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WINTER WEATHER ADVISORY UNTIL 6 AM CST FRIDAY FOR OKZ032-036>048-
     050>052.

TX...WINTER WEATHER ADVISORY UNTIL 6 AM CST FRIDAY FOR TXZ083>090.

&&

11/04/04
Hazardous weather outlook, Dec 31, 11:40 AM CST, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1140 AM CST WED DEC 31 2014

OKZ004>048-050>052-TXZ083>090-011100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1140 AM CST WED DEC 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THROUGH TONIGHT...

.WINTRY PRECIPITATION...
SLEET AND FREEZING RAIN ARE EXPECTED TO DEVELOP LATE TONIGHT INTO
EARLY THURSDAY MORNING.  LOCATIONS ALONG AND SOUTHEAST OF A HOLDENVILLE
TO PAULS VALLEY AND WICHITA FALLS LINE HAVE THE BEST CHANCE OF RECEIVING
ICE AND SLEET ACCUMULATIONS.  PLEASE REFER TO THE WINTER WEATHER ADVISORY
FOR DETAILS.

IF YOU ARE PLANNING TRAVEL TONIGHT INTO THURSDAY...BE SURE TO CHECK THE LATEST
FORECAST AND ROAD CONDITIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

.WINTRY PRECIPITATION...
WIDESPREAD PRECIPITATION IS EXPECTED THURSDAY MAINLY OVER WESTERN NORTH
TEXAS AND SOUTHERN OKLAHOMA. FREEZING RAIN AND SLEET ARE EXPECTED
TO BE THE MAIN PRECIPITATION TYPES WHICH WILL LIKELY RESULT IN HAZARDOUS
DRIVING CONDITIONS.

TEMPERATURES ARE EXPECTED TO SLOWLY RISE ABOVE FREEZING ON FRIDAY
OVER AT LEAST THE SOUTHEAST HALF OF OKLAHOMA AND MOST OF WESTERN
NORTH TEXAS...ALLOWING PRECIPITATION TO SWITCH OVER TO RAIN.
FREEZING RAIN AND SLEET WILL STILL BE POSSIBLE FARTHER NORTH INTO
CENTRAL AND PARTS OF NORTHERN OKLAHOMA. A TRANSITION FROM RAIN AND
FREEZING RAIN...TO MAINLY SNOW IS EXPECTED FRIDAY NIGHT AND
SATURDAY AS COLDER AIR FILTERS INTO OKLAHOMA. ACCUMULATING SNOWS
APPEAR POSSIBLE ACROSS NORTHERN OKLAHOMA.

IF YOU ARE PLANNING TRAVEL THURSDAY THROUGH SATURDAY...BE SURE
TO CHECK THE LATEST FORECAST AND ROAD CONDITIONS.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

27 drought. Local standard time, as filed.

Drought, Woods

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Woods forecast zone
Reported by
Drought Monitor
Coordinates
36.767, -98.865 (the zone’s center; the record gives no point)

With dry and mild conditions through the month, D3 (extreme) drought continued through month.

Drought, Woodward

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Woodward forecast zone
Reported by
Drought Monitor
Coordinates
36.423, -99.265 (the zone’s center; the record gives no point)

With dry and mild conditions through the month, D3 (extreme) drought continued through month.

Drought, Roger Mills

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Roger Mills forecast zone
Reported by
Drought Monitor
Coordinates
35.688, -99.696 (the zone’s center; the record gives no point)

With dry and mild conditions through the month, D2 (severe) to D3 (extreme) drought persisted.

Drought, Beckham

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Beckham forecast zone
Reported by
Drought Monitor
Coordinates
35.269, -99.682 (the zone’s center; the record gives no point)

With dry and mild conditions through the month, D2 (severe) to D3 (extreme) drought persisted.

Drought, Harper

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Harper forecast zone
Reported by
Drought Monitor
Coordinates
36.789, -99.667 (the zone’s center; the record gives no point)

With dry and mild conditions through the month, D2 (severe) to D3 (extreme) drought persisted.

Drought, Greer

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Greer forecast zone
Reported by
Drought Monitor
Coordinates
34.936, -99.561 (the zone’s center; the record gives no point)

With persistent dry weather. D4 (exceptional) drought persisted.

Drought, Harmon

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Harmon forecast zone
Reported by
Drought Monitor
Coordinates
34.744, -99.846 (the zone’s center; the record gives no point)

With persistent dry weather. D4 (exceptional) drought persisted.

Drought, Jackson

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Jackson forecast zone
Reported by
Drought Monitor
Coordinates
34.588, -99.415 (the zone’s center; the record gives no point)

With persistent dry weather. D4 (exceptional) drought persisted.

Drought, Tillman

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Tillman forecast zone
Reported by
Drought Monitor
Coordinates
34.373, -98.924 (the zone’s center; the record gives no point)

With persistent dry weather. D4 (exceptional) drought persisted.

Drought, Garfield

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Garfield forecast zone
Reported by
Drought Monitor
Coordinates
36.379, -97.783 (the zone’s center; the record gives no point)

With persistent dry weather. D3 (extreme) drought persisted.

Drought, Cotton

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Cotton forecast zone
Reported by
Drought Monitor
Coordinates
34.290, -98.372 (the zone’s center; the record gives no point)

With persistent dry weather. D3 (extreme) drought persisted.

Drought, Alfalfa

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Alfalfa forecast zone
Reported by
Drought Monitor
Coordinates
36.731, -98.324 (the zone’s center; the record gives no point)

With persistent dry weather. D2 (severe) drought persisted.

Drought, Grant

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Grant forecast zone
Reported by
Drought Monitor
Coordinates
36.796, -97.786 (the zone’s center; the record gives no point)

With persistent dry weather. D2 (severe) drought persisted.

Drought, Kingfisher

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Kingfisher forecast zone
Reported by
Drought Monitor
Coordinates
35.945, -97.942 (the zone’s center; the record gives no point)

With persistent dry weather. D2 (severe) drought persisted.

Drought, Blaine

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Blaine forecast zone
Reported by
Drought Monitor
Coordinates
35.875, -98.433 (the zone’s center; the record gives no point)

With persistent dry weather. D2 (severe) drought persisted.

Drought, Canadian

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Canadian forecast zone
Reported by
Drought Monitor
Coordinates
35.542, -97.982 (the zone’s center; the record gives no point)

With persistent dry weather. D2 (severe) drought persisted.

Drought, Custer

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Custer forecast zone
Reported by
Drought Monitor
Coordinates
35.639, -99.001 (the zone’s center; the record gives no point)

With persistent dry weather. D2 (severe) drought persisted.

Drought, Major

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Major forecast zone
Reported by
Drought Monitor
Coordinates
36.312, -98.536 (the zone’s center; the record gives no point)

With dry and mild conditions through the month, D2 (severe) to D3 (extreme) drought persisted.

Drought, Dewey

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Dewey forecast zone
Reported by
Drought Monitor
Coordinates
35.988, -99.008 (the zone’s center; the record gives no point)

With dry and mild conditions through the month, D2 (severe) to D3 (extreme) drought persisted.

Drought, Washita

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Washita forecast zone
Reported by
Drought Monitor
Coordinates
35.290, -98.992 (the zone’s center; the record gives no point)

With dry and mild conditions through the month, D2 (severe) to D3 (extreme) drought persisted.

Drought, Caddo

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Caddo forecast zone
Reported by
Drought Monitor
Coordinates
35.174, -98.375 (the zone’s center; the record gives no point)

With dry and mild conditions through the month, D2 (severe) to D3 (extreme) drought persisted.

Drought, Comanche

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Comanche forecast zone
Reported by
Drought Monitor
Coordinates
34.662, -98.472 (the zone’s center; the record gives no point)

With dry and mild conditions through the month, D3 (extreme) to D4 (exceptional) drought persisted.

Drought, Kiowa

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Kiowa forecast zone
Reported by
Drought Monitor
Coordinates
34.916, -98.981 (the zone’s center; the record gives no point)

With dry and mild conditions through the month, D3 (extreme) to D4 (exceptional) drought persisted.

Drought, Kay

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Kay forecast zone
Reported by
Drought Monitor
Coordinates
36.818, -97.144 (the zone’s center; the record gives no point)

With dry and mild conditions through the month, D1 (moderate) to D2 (severe) drought persisted.

Drought, Noble

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Noble forecast zone
Reported by
Drought Monitor
Coordinates
36.389, -97.230 (the zone’s center; the record gives no point)

With dry and mild conditions through the month, D1 (moderate) to D2 (severe) drought persisted.

Drought, Stephens

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Stephens forecast zone
Reported by
Drought Monitor
Coordinates
34.486, -97.851 (the zone’s center; the record gives no point)

With dry and mild conditions through the month, D1 (moderate) to D2 (severe) drought persisted.

Drought, Jefferson

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Jefferson forecast zone
Reported by
Drought Monitor
Coordinates
34.111, -97.836 (the zone’s center; the record gives no point)

With dry and mild conditions through the month, D1 (moderate) to D2 (severe) drought persisted.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, January 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 555620, 555621, 555623, 555624, 555625, 555628, 555629, 555630, 555631, 555643, 555644, 555645, 555646, 555647, 555648, 555649, 555650, 555651, 555652, 555653, 555654, 555655, 555656, 555657, 555658, 555659, 555660.